Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Swelling appeared on lower part of shoulder blade, around eyes and feeling nausea. How to get cured?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 8436 Questions
my back is swelling on both sides in my lower part of my shoulder blades, my face is also swollen around eyes and cheeks,nausea, &severe back pain I have swelling on both sides of my back in my lower shoulder blade area, severe back pain, swelled eyes and cheeks, nausea, headache
Posted Tue, 9 Oct 2012 in General Health
Answered by Dr. Michelle Gibson James 2 hours later
Hi, welcome to healthcare magic

Generalised swelling can occur as a result of an allergic response to an allergen (food/drink, medication) , in this case it may be associated with the presence of weals and itching.
Swelling may also result from an infection (may be asociated with the presence of fever or pain in the area of the infection).In some cases of infection of the orbits or severe eye infections there may be swelling of the eyes and cheeks.
Trauma or inflammation is also a potential cause of swelling.
In persons with kidney,liver or heart disease swelling can occur as a result of accumulation of fluid.
Nausea and headache commonly occur along with other illnesses.Nausea can be acute or prolonged, it can occur as a result of issues related to the brain or gastrointestinal tract.It can also be caused by pain,motion,medication.
The severe pain in the back and the headache may actually be causing the nausea.

It sounds like it would be best that you seek medical attention as soon as you can.
Your doctor should take a comprehensive history to determine if the swelling is related to any known medical illness that you have, herbal or traditional medication use, food intake.

I hope this helps and you feel better soon ,feel free to ask any other questions
Above answer was peer-reviewed by
Follow-up: Swelling appeared on lower part of shoulder blade, around eyes and feeling nausea. How to get cured? 9 hours later
I do have congestive heart failure, and a kidney issue called I G A nephropathy, I am 31 years old and know that I am having some symptoms of c h f but am in Kentucky and live in Seattle so im not sure what to do, I am also extremely stressed out, do u think I may be having these symptoms due to stress or something more serious?? thanku
Answered by Dr. Michelle Gibson James 15 minutes later

Though stress can aggravate or worsen symptoms of many illnesses and affect management , it is unlikely to be the initial causative agent.
With a history of heart disease and IgA nephropathy , it would be best that you seek medical attention as soon as you can to rule out any worsening or progression of these conditions.The doctor will likely do blood tests to assess kidney function and assess the stage of the cardiac disease.Cardiac enzymes may be done to make sure that a blockage in the heart's blood supply is not worsening heart function and causing the swelling.
In addition an echo and abdominal ultrasound may be suggested based on the history and what the doctor finds on examination.

You should consider going to the ER for assessment, it may be something minor, like an allergic response but it would be safer for you to rule out any more serious problems first.

I really hope everything works out ok, feel free to ask anything else
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor